Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 6, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Oct 6, 2017, 12:22 PM MDT for Phillips County, Montana. It took effect at Oct 6, 2017, 10:00 PM MDT. It was in force for 14 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 6, 2017, 12:22 PM MDT (18:22 UTC)
- In effect from
- Oct 6, 2017, 10:00 PM MDT
- Expired
- Oct 7, 2017, 12:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 11:32 PM MDT | NON-TSTM WND GST 57 | 1 Ese Zortman, MT | ZORTMAN RAWS |
| Oct 6, 11:32 PM MDT | NON-TSTM WND GST 58 | 1 Ese Zortman, MT | ZORTMAN RAWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 6.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806 WWUS75 KGGW 061822 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 1222 PM MDT Fri Oct 6 2017 .A fast moving clipper system will bring breezy downslope winds to areas in and around the Little Rockies in southwest Phillips County. As this system moves east on Saturday, expect strong WNW winds to continue into the evening. MTZ060-071100- /O.UPG.KGGW.HW.A.0004.171007T0000Z-171007T1500Z/ /O.NEW.KGGW.HW.W.0006.171007T0400Z-171007T1800Z/ Southwest Phillips- Including the city of Zortman 1222 PM MDT Fri Oct 6 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON MDT SATURDAY... The National Weather Service in Glasgow has issued a High Wind Warning, which is in effect from 10 PM this evening to noon MDT Saturday. The High Wind Watch is no longer in effect. * WINDS...West 20 to 30 mph with gusts up to 60 mph. * TIMING...Friday evening through Saturday morning. * IMPACTS...Damaging winds can blow down tree limbs and interrupt power. Travel will be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph. && $$ MTZ016-017-021>023-071100- /O.NEW.KGGW.LW.Y.0044.171007T1400Z-171008T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 1222 PM MDT Fri Oct 6 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MDT SATURDAY FOR FORT PECK LAKE... The National Weather Service in Glasgow has issued a Lake Wind Advisory for Fort Peck Lake, which is in effect from 8 AM to 9 PM MDT Saturday. * WINDS...West 20 to 30 mph with gusts up to 40 mph. * TIMING...Saturday morning through Saturday evening. * IMPACTS...These winds will make open waters of the lake rough and hazardous, and will likely result in high waves which could potentially swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution if venturing onto Fort Peck Lake. For your personal safety, avoid the open waters. Stay close to shore or around protected areas. && $$
2 follow-up statements
551 WWUS75 KGGW 070909 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 309 AM MDT Sat Oct 7 2017 .High wind potential continues this morning for the Little Rockies in southwest Phillips County. Gusty west to northwest winds will continue across northeast Montana through much of the day. MTZ060-071800- /O.CON.KGGW.HW.W.0006.000000T0000Z-171007T1800Z/ Southwest Phillips- Including the city of Zortman 309 AM MDT Sat Oct 7 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WINDS...West 20 to 30 mph with gusts up to 60 mph. * TIMING...through noon today. * IMPACTS...Damaging winds can blow down tree limbs and interrupt power. Travel will be difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph. && $$ MTZ016-017-021>023-071800- /O.CON.KGGW.LW.Y.0044.171007T1400Z-171008T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 309 AM MDT Sat Oct 7 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR FORT PECK LAKE... * WINDS...West 20 to 30 mph with gusts up to 40 mph. * TIMING...through 9 pm this evening. * IMPACTS...These winds will make open waters of the lake rough and hazardous, and will likely result in high waves which could potentially swamp smaller craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution if venturing onto Fort Peck Lake. For your personal safety, avoid the open waters. Stay close to shore or around protected areas. && $$
371 WWUS75 KGGW 071753 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 1153 AM MDT Sat Oct 7 2017 Gusty west to northwest winds are forecast to increase this afternoon across northeast Montana through much of the day. MTZ060-071900- /O.EXP.KGGW.HW.W.0006.000000T0000Z-171007T1800Z/ Southwest Phillips- Including the city of Zortman 1153 AM MDT Sat Oct 7 2017 ...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY... Overnight wind gusts to 58 mph was recorded at the weather station near Zortman just before midnight last night. The wind gusts have been coming down through the morning hours today. Expect gusty WNW winds this afternoon with gusts from 35 to 45. However the wind gusts will not meet High wind Warning criteria of 58 mph or greater. So the High Wind Warning will be allowed to expire at noon today. $$ MTZ016-017-021>023-080300- /O.CON.KGGW.LW.Y.0044.000000T0000Z-171008T0300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 1153 AM MDT Sat Oct 7 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE... * WINDS...West 20 to 30 mph with gusts up to 40 mph. * TIMING...through 9 pm this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters should use extreme caution if venturing onto Fort Peck Lake. For your personal safety, avoid the open waters. Stay close to shore or around protected areas. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Oct 6, 9:30 AM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 6, 9:30 AM MDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 930 AM MDT Fri Oct 6 2017 .SHORT TERM...for northeast Montana...today through Sat... Morning Updates: Only minor updates to the weather forecast and that was to increase winds & gusts by 2-6 mph for this afternoon. Removed fog wording in the forecast as well, as area observation and satellite is no longer detecting fog this morning Otherwise a fairly nice day today. A deepening low pressure trough to the west will bring SSW winds into the 10 to 15 mph range with gusts near 20 mph this afternoon. Breezy overnight conditions as the trough and cold front approach and move across NE MT, and windy conditions around the Little Rockies overnight. Saturday windy conditions WNW 20-30 mph with gusts from 30 to 50 mph across the area. TEC Synoptic Setup: Short term begins with a large ridge running from southern Idaho through Montana and into central Manitoba. Behind it a large trough resides over British Columbia and is quickly moving into the Alberta Plains. Farther west, a ridge is developing south of the Aleutian Islands with a trough north of it over the Bearing Sea. Coldest air of the northern hemisphere is setting over the Arctic Ocean. Today: A ridge will pass over the area leaving dry conditions, light winds, and partly cloudy skies. the one exception will be some early morning valley fog over the far western zones that should burn off before noon. Tonight through Saturday: Trough with a fast moving shortwave along its edge should drop south as the ridge exits tonight. This will raise winds across high elevations in the Little Rockies to near if not above High Wind Criteria. as the day progresses the jet maximum is anticipated to pass across southeastern zones and may be able to mix down strong winds over the Big Sheeps near or before noon. Will need to keep a watch on this area for a sneaky High Wind Warning later. GAH .LONG TERM...Sat night through Fri... Saturday night through Sunday night: shortwave should exit to the east and the trough over the area will drop south allowing the cold air from up north to filter in. Highs will drop into the lower 50s and upper 40s with only an isolated shower or two possible. Monday through Tuesday: Ridge will spill out over the plains in the form of a chinook. Conditions may be able to warm back into the 60s across the far southwestern zones. Tuesday night onward: As fast as the chinook arrived, will it also exit. Bearing Sea trough passes through during this time and models are in close with each other compared to yesterday. As the models do seem to carry better agreement, confidence has improved to average. This agreement has also lowered temperatures several degrees and raise chance for PoPs quite a bit compared to the previous forecast. GAH && .AVIATION... FLIGHT CAT: VFR. SYNOPSIS: A ridge will pass to the east of the area today with light winds in eastern sections along the Dakota borders and breezy SSW winds elsewhere across NE MT. Overnight, the ridge should exit with a strong shortwave aloft mixing down strong winds primarily over elevated locations as a dry front passes through. LLWS: As an inversion sets up tonight and strong winds pass over it, the possibility will exist for LLWS. This could happen between 03 to 14Z Saturday before the wind mixes down and eliminates the threat. WIND: SSW 10 to 15 kts this afternoon; Veering to the west overnight at 5 to 15 kts with gusts near 35 kts at higher elevation sites; WNW Saturday 20 to 30 kts gusts from 35 to 42 kts late morning and afternoon. TEC/GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 6 PM MDT this evening through Saturday morning for Southwest Phillips. && weather.gov/glasgow
Hazardous weather outlook, Oct 6, 3:02 AM MDT, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Glasgow MT 302 AM MDT Fri Oct 6 2017 MTZ060-070915- Southwest Phillips- 302 AM MDT Fri Oct 6 2017 This Hazardous Weather Outlook is for portions of northeast Montana. * Hazard: Strong west winds causing crosswinds on US 191 near Zortman. * Timing: Tonight into Saturday morning. * Impacts: Loose items such as garbage cans and lawn furniture could blow away. * A high wind watch is in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. && MTZ016>027-059-061-062-070915- Central and Southeast Phillips-Central and Southern Valley-Daniels- Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-Richland- Dawson-Prairie-Wibaux-Northern Phillips-Northern Valley- Eastern Roosevelt- 302 AM MDT Fri Oct 6 2017 This Hazardous Weather Outlook is for portions of northeast Montana. * Hazard: Breezy west winds will cause hazardous choppy conditions on Fort Peck Lake. * Timing: Tonight through Saturday, and again on Sunday. * Impacts: Loose items such as garbage cans and lawn furniture could blow away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. &&
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 12:22 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 31 hr |
Nearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.